Alert archive / Colorado / Flash Flood Warnings in 2014

Flash Flood Warning 30, NWS Denver/Boulder, CO

July 29, 2014Larimer County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 29, 2014, 2:44 PM MDT for Larimer County, Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2014, 2:44 PM MDT (20:44 UTC)
Expired
Jul 29, 2014, 8:45 PM MDT
In force
6 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

County Larimer County, CO

The radar

The Cheyenne radar (KCYS), 76 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WGUS55 KBOU 292044
FFWBOU
COC069-300245-
/O.NEW.KBOU.FF.W.0030.140729T2044Z-140730T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
244 PM MDT TUE JUL 29 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO...

* UNTIL 845 PM MDT TUESDAY
    
* AT 242 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN OVER BUCKHORN MOUNTAIN. THE RAIN WAS NEARLY STATIONARY. 
  UP TO ONE INCH OF RAIN MAY HAVE ALREADY FALLEN IN THE HIGH PARK 
  BURN AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BUCKHORN 
  MOUNTAIN...POUDRE PARK AND MISHAWAKA. THIS REPLACES THE WARNING 
  ISSUED EARLIER FOR THE HIGH PARK BURN AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A LIFE THREATENING SITUATION. HEAVY RAINFALL WILL CAUSE
EXTENSIVE AND SEVERE FLOODING OF CREEKS...STREAMS...ROADS AND
CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE RIST
CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND THE
POUDRE CANYON ESPECIALLY GULCHES DRAINING ACROSS HIGHWAY 14.  SEVERE
DEBRIS FLOWS CAN BE ANTICIPATED ACROSS ROADS. ROADS AND DRIVEWAYS MAY
BE WASHED AWAY IN PLACES. IF YOU ENCOUNTER FLOOD WATERS...CLIMB TO
SAFETY.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4057 10548 4065 10554 4075 10526 4059 10516

$$

COOPER
2 follow-up statements
312 
WGUS75 KBOU 300139
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
739 PM MDT TUE JUL 29 2014

COC069-300245-
/O.CON.KBOU.FF.W.0030.000000T0000Z-140730T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER CO-
739 PM MDT TUE JUL 29 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT TUESDAY
FOR EAST CENTRAL LARIMER COUNTY...

AT 732 PM MDT...SHOWERS AND THUNDERSTORM CONTINUE TO MOVE ACROSS THE 
HIGH PARK BURN AREA.  ALTHOUGH THE STORMS ARE NOT AS STRONG AS THOSE 
THAT MOVED THROUGH EARLIER THIS AFTERNOON...ADDITIONAL RAINFALL MAY 
PRODUCE ROCK AND MUDSLIDES.
 
THE STORMS EARLIER THIS AFTERNOON PRODUCED NEARLY 2 INCHES OF 
RAINFALL...5 MILES SOUTHWEST OF POUDRE PARK AT STOVE PRAIRE.

EXCESSIVE RAINFALL OVER THE WARNING AREA MAY STILL CAUSE MUD SLIDES 
NEAR STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF 
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BUCKHORN MOUNTAIN...POUDRE PARK AND MISHAWAKA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS
AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE
RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND
GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14.  ROCK
SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN
AREA.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU 
CAN DO SO SAFELY.

&&

LAT...LON 4057 10548 4065 10554 4075 10526 4059 10516

$$

COOPER
364 
WGUS75 KBOU 300244
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
844 PM MDT TUE JUL 29 2014

COC069-300252-
/O.EXP.KBOU.FF.W.0030.000000T0000Z-140730T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER CO-
844 PM MDT TUE JUL 29 2014

...THE FLASH FLOOD WARNING FOR EAST CENTRAL LARIMER COUNTY WILL
EXPIRE AT 845 PM MDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT.  THUNDERSTORMS MAY REDEVELOP OVER THE AREA LATE 
TONIGHT INTO WEDNESDAY MORNING.

LAT...LON 4057 10548 4065 10554 4075 10526 4059 10516

$$

COOPER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 11:30 AM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 29, 11:30 AM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1130 AM MDT TUE JUL 29 2014

.UPDATE...
ISSUED AT 1117 AM MDT TUE JUL 29 2014

ONLY MINOR CHANGES TO THE FORECAST AT THIS TIME...MAINLY RAISING
POPS IN MOST PLACES. SHORTWAVE TIMING BECOMING MORE EVIDENT AND
THE MAIN EVENT WILL BE THE AREA OF LIFT NOW OVER THE NORTHWEST
QUARTER OF COLORADO MOVING EAST ACROSS THE MOUNTAINS THIS
AFTERNOON AND THEN MORE SLOWLY SOUTHEAST OVER THE PLAINS
OVERNIGHT. FOOTHILLS CONVECTION STARTING AHEAD OF THIS IN AN
AIRMASS THAT IS A LITTLE DRIER...PLAINS WILL LIKELY BE WEAKLY
CAPPED. NOT SURE IF THE EARLY CONVECTION WILL BE ABLE TO PROPAGATE
EASTWARD OR NOT...THE SYNOPTICALLY FORCED BLOB WILL BE A COUPLE OF
HOURS BEHIND IT REACHING DENVER IN THE MID AFTERNOON.

EXPECT THAT THE MAIN FLASH FLOOD THREAT WILL BE LOCALIZED
STATIONARY STORMS DUE TO BOUNDARY INTERACTIONS...BUT THERE IS SOME
POTENTIAL FOR A FOOTHILLS FOCUS WITH WEAK EASTERLY WINDS STARTING
TO DEVELOP AS EXPECTED. MESOSCALE MODELS ARE SHOWING ADDITIONAL
STORM DEVELOPMENT OVER THE FOOTHILLS BEHIND THE MAIN BLOB DURING
THE NIGHT...BUT IT IS RATHER RANDOM AND DISORGANIZED. I DO NOT
WANT TO DISCOUNT THE POSSIBILITY OF PROBLEMS IN THE FOOTHILLS
TONIGHT AS THE WIND PROFILE WILL BE GREAT FOR STATIONARY OR
TRAINING STORMS AND THE ENVIRONMENT WILL BE BETTER WITH A
SATURATED ENVIRONMENT. HOWEVER I AM NOT SEEING SIGNS OF AN
ORGANIZED LARGE SCALE EVENT AT THIS TIME. THINGS TO WATCH FOR AS
THE DAY GOES ON WOULD INCLUDE A BETTER LARGE MESOSCALE WIND FIELD
ASSOCIATED WITH THE SHORTWAVE...AND/OR ORGANIZED OUTFLOW FROM
CONVECTION IN NE COLORADO OR AREAS JUST NORTH OF US. THERE IS A
LITTLE BIT OF PRESSURE RISE IN THE EXISTING RAINBAND OVER WESTERN
WYOMING...IT WOULD NEED TO AMPLIFY TO PRODUCE STRONGER UPSLOPE
WHICH COULD HAPPEN.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 403 AM MDT TUE JUL 29 2014

FCST THIS AFTN THRU TONIGHT IS RATHER COMPLICATED.  THERE IS A WELL
DEFINED UPPER LEVEL DISTURBANCE OVER SWRN UTAH WHICH IS MOVING NNE
WITH A SECONDARY DISTURBANCE POSSIBLY OVER NERN UTAH.  OVERALL THIS
FEATURE OVER NERN UTAH MAY BE THE ONE THAT IS SUPPOSED TO MOVE
SLOWLY AROUND THE UPPER LEVEL HIGH AND INTO NRN CO BY TONIGHT.
MEANWHILE AT THE SFC LOW PRES WILL BE OVER SERN CO AS SFC HIGH PRES
BUILDS INTO NRN CO THIS EVENING.

SHOULD SEE CONVECTION DEVELOP BY MIDDAY IN THE MTNS AND THEN IN AND
NR THE FOOTHILLS BY EARLY TO MID AFTN AND ACROSS THE ADJACENT PLAINS
BY LATE AFTN.  PRECIPITABLE WATER VALUES ARE FCST TO INCREASE TO
1.25 INCHES BY LATE THIS AFTN WITH VALUES POSSIBLY UP TO 1.5 INCHES
TONIGHT OVER NERN CO IF GFS IS CORRECT.  THUS ANY STORM WILL HAVE
THE POTENTIAL TO PRODUCE VERY HEAVY RAIN THIS AFTN THRU THE EARLY
EVENING HOURS.

FOR TONIGHT IF A WIDESPREAD HEAVY RAIN EVENT IS GOING TO DVLP WILL
HAVE TO GET WRM CORE RAIN PROCESSES TO TAKE OVER FM MID EVENING THRU
THE LATE NIGHT HOURS.  THERE IS SOME HINT THAT A WK 700 MB
CIRCULATION WILL OCCUR WITH THE DISTURBANCE MOVING ACROSS TONIGHT
AND WILL COMBINE WITH WK FNT MOVING INTO NERN CO TO ENHANCE ELY LOW
LVL FLOW IN AND NR THE HIGHER TERRAIN.  SO FAR THE NAM...ECMWF AND
THE SREF PLUMES ARE FOCUSING ON AREAS FM BOULDER COUNTY INTO LARIMER
COUNTY WHILE THE GFS HAS A WOUND UP 700 MB CIRCULATION CENTER OVER
THE ERN PLAINS WHICH FOCUSES THE HEAVIEST RAINS AWAY FM THE HIGHER
TERRAIN.  NATURALLY IF THE WRM RAIN PROCESSES GET GOING AFTER SUNSET
RAINFALL AMOUNTS OVER A 6 HOUR PERIOD CAN ADD UP QUICKLY AS WE SAW
LAST SEPTEMBER.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 403 AM MDT TUE JUL 29 2014

LOOKS LIKE WEDNESDAY IS GOING TO BE THE COOLEST DAY OF THE WEEK
AND MAYBE THE WETTEST. THE MOIST AIRMASS IS GOING TO REMAIN
ANCHORED OVER THE STATE WITH EASTERLY FLOW FROM THE SURFACE UP
TO ALMOST 600 MB. QUASI-GEOSTROPHIC DIAGNOSTICS FROM EACH OF THE
SYNOPTIC MODELS SHOW AT LEAST WEAK FORCING FOR ASCENT OVER THE
STATE THROUGH MONDAY AFTERNOON. THIS SHOULD ALLOW THE UPSLOPE FLOW
TO CONTINUE LIFTING THE AIRMASS...RELEASING THE INSTABILITY
THROUGH CONTINUED DEVELOPMENT OF RAIN SHOWERS. MODEL SOUNDINGS
FROM THE NAM SHOW A SATURATED AND MOIST ADIABATIC
AIRMASS...REMINISCENT OF THE SHAPE SEEN DURING WINTER STORMS.
PRECIPITABLE WATER VALUES ARE FORECAST TO BE AT OR ABOVE AN INCH
WITH AN ALMOST 8000 FOOT DEEP WARM LAYER. ALL OF THE INGREDIENTS
FOR HEAVY RAIN LOOK LIKE THEY WILL BE PRESENT. WILL CARRY THE
FLASH FLOOD WATCH THROUGH 6 PM WEDNESDAY EVENING.

THROUGH THE REST OF THE FORECAST PERIOD...TEMPERATURES WILL REMAIN
COOLER THAN SEASONAL NORMALS AS THE MONSOONAL FLOW KEEPS MOISTURE
OVER COLORADO. THE UPPER FLOW PATTERN WILL BE VERY COMPLICATED BUT
WEAK AS THE UPPER RIDGE REMAINS OVER THE SOUTHERN ROCKIES. WINDS
ALOFT WILL BE WEAK AND NORTHWESTERLY THROUGH SUNDAY AND THEN MAY
SWITCH TO SOUTHERLY ON MONDAY AS AN UPPER TROUGH PUSHES IN FROM
THE GREAT BASIN. MONSOONAL MOISTURE WILL CONTINUE ADVECTING OVER
THE SOUTHWESTERN U.S. WHILE A SURFACE RIDGE OVER THE CENTRAL
PLAINS SETS UP SOUTHERLY LOW LEVEL FLOW...LADEN WITH GULF
MOISTURE...ACROSS EASTERN COLORADO. DAYTIME HEATING WILL CAUSE
AIRMASS DESTABILIZATION EACH AFTERNOON...WITH SLOW MOVING
THUNDERSTORMS THE RESULT. BURN SCARS AND AREAS THAT GET RAINFALL
ON CONSECUTIVE DAYS WILL BE UNDER THE GUN FOR FLASH FLOODING
PROBLEMS.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 403 AM MDT TUE JUL 29 2014

MAIN AREA OF SHOWERS AND STORMS WILL MOVE INTO THE DENVER AREA
AROUND MID AFTERNOON...THOUGH THERE IS A CHANCE OF AN EARLIER
STORM OR WIND SHIFT. AFTER THAT EXPECT AREAS OF MVFR CONDITIONS
AND LOCALIZED IFR IN HEAVIER RAIN THROUGH THE NIGHT.

&&

.HYDROLOGY...
ISSUED AT 403 AM MDT TUE JUL 29 2014

THE THREAT FOR FLASH FLOODING WILL INCREASE THIS AFTERNOON
THROUGH TONIGHT. AT THIS TIME ITS STILL TOO EARLY TO TELL WHERE
THE HEAVIEST RAINS MAY FOCUS. OVERALL RAIN AMOUNTS WILL AVERAGE
FROM 1 TO 2 INCHES WITH 3 TO 4 INCHES IN A FEW LOCATIONS. IF THE
WARM RAIN PROCESSES KICK IN AFTER SUNSET AND CONTINUE OVERNIGHT
THEN A MORE WIDESPREAD HEAVY RAIN EVENT COULD OCCUR IN SOME AREAS
WITH EVEN HIGHER RAINFALL TOTALS. A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR THE MOUNTAINS...FOOTHILLS AND MOST OF NORTHEAST
COLORADO THIS AFTERNOON THROUGH WEDNESDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR COZ033>047-049.

&&

UPDATE...GIMMESTAD
SHORT TERM...RPK
LONG TERM...DANKERS
AVIATION...GIMMESTAD
HYDROLOGY...RPK
Hazardous weather outlook, Jul 29, 11:17 AM MDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1117 AM MDT TUE JUL 29 2014

COZ030>051-301730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1117 AM MDT TUE JUL 29 2014

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM THIS AFTERNOON THROUGH
WEDNESDAY AFTERNOON FOR THE MOUNTAINS...FOOTHILLS AND ADJACENT
PLAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AND FOOTHILLS DURING
THE EARLY AFTERNOON AND ACROSS THE ADJACENT PLAINS BY MID TO LATE
AFTERNOON. A LARGE AREA OF RAIN WILL DEVELOP WITH EMBEDDED SLOW
MOVING THUNDERSTORMS PRODUCING HEAVY RAIN. SOME OF THE STORMS WILL
PRODUCE RAINFALL RATES OF ONE TO TWO INCHES PER HOUR THAT MAY STAY
OVER AN AREA FOR SEVERAL HOURS. THE MAIN AREA OF RAIN IS EXPECTED
TO MOVE FROM THE MOUNTAINS ONTO THE PLAINS BY LATE TONIGHT...BUT
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVER THE MOUNTAINS
DURING THE NIGHT SO THE HEAVY RAIN THREAT WILL CONTINUE AT LEAST
THROUGH THIS EVENING.

WIDESPREAD RAIN AMOUNTS OF ONE TO TWO INCHES ARE EXPECTED...WITH A
BIT LESS IN AREAS EAST OF STERLING AND AKRON. THERE WILL LIKELY BE
AREAS WHERE HEAVY THUNDERSTORMS DEVELOP THAT GET 3 TO 6 INCHES OF
RAIN OVER A SEVERAL HOUR PERIOD...WHICH WILL BE ENOUGH TO CAUSE
FLOODING. IT IS TOO EARLY TO TELL EXACTLY WHERE AND WHEN THIS WILL
OCCUR...BUT THE MAIN THREAT WILL BE THIS AFTERNOON OVER THE
MOUNTAINS...FROM MID AFTERNOON INTO THE EVENING OVER THE FOOTHILLS
AND FRONT RANGE CITIES...AND OVERNIGHT ON THE PLAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COOL AND MOIST AIRMASS WILL BE OVER THE REGION WEDNESDAY WITH
WEAK WINDS ALOFT. IN ADDITION...LOW LEVEL UPSLOPE FLOW WILL KEEP
EASTERLY WINDS INTO THE FOOTHILLS. SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE FOR MUCH OF THE DAY...WITH HEAVY RAIN POSSIBLE. SLOW
MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ONE TO TWO
INCHES OF RAIN IN LESS THAN AN HOUR. IN ADDITION...THE EASTERLY
LOW LEVEL WINDS WILL HELP HOLD SHOWERS AGAINST THE FOOTHILLS. A
FLASH FLOOD WATCH WILL REMAIN IN PLACE FOR MUCH OF NORTH CENTRAL
AND NORTHEAST COLORADO THROUGH 6 PM WEDNESDAY.

FROM THURSDAY THROUGH MONDAY...AN UPPER LEVEL RIDGE WILL REMAIN
OVER COLORADO WITH SLIGHTLY WARMER TEMPERATURES. THERE WILL BE
ENOUGH MONSOONAL MOISTURE FOR A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY...MAINLY ACROSS THE MOUNTAINS. HEAVY RAIN
WILL BE POSSIBLE WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY BUT REPORTS OF
HEAVY RAINFALL OR FLOODING WILL BE APPRECIATED.

GIMMESTAD/LESZCYNSKI

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:20 PM MDTAreal Flood AdvisoryBOUWeld2 hr
Jul 28, 10:31 PM MDTAreal Flood AdvisoryBOULarimer119 min
Jul 29, 12:02 PM MDTAreal Flood AdvisoryBOULarimer88 min
Jul 29, 12:20 PM MDTFlash Flood WarningBOULarimer3 hr
Jul 29, 12:29 PM MDTAreal Flood AdvisoryBOUElbert91 min
Jul 29, 1:36 PM MDTFlash Flood WarningBOULarimer3 hr
Jul 29, 1:48 PM MDTAreal Flood AdvisoryBOUArapahoe, Elbert3 hr
Jul 29, 1:59 PM MDTAreal Flood AdvisoryBOULarimer2 hr
Jul 29, 2:10 PM MDTAreal Flood AdvisoryBOULarimer3 hr
Jul 29, 2:11 PM MDTAreal Flood AdvisoryBOUAdams, Weld3 hr
Jul 29, 2:35 PM MDTAreal Flood AdvisoryBOULarimer, Weld3 hr
Jul 29, 2:42 PM MDTAreal Flood AdvisoryBOUAdams, Denver3 hr
Jul 29, 3:08 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver, Douglas, Jefferson3 hr
Jul 29, 3:16 PM MDTFlash Flood WarningBOULarimer, Weld3 hr
Jul 29, 3:17 PM MDTAreal Flood AdvisoryBOULincoln3 hr
Jul 29, 3:26 PM MDTFlash Flood WarningBOUWeld3 hr
Jul 29, 3:33 PM MDTAreal Flood AdvisoryBOUMorgan3 hr
Jul 29, 3:43 PM MDTAreal Flood AdvisoryBOUWeld3 hr
Jul 29, 4:11 PM MDTAreal Flood AdvisoryBOUMorgan3 hr
Jul 29, 4:12 PM MDTAreal Flood AdvisoryBOUMorgan, Washington, Weld3 hr
Jul 29, 4:45 PM MDTAreal Flood AdvisoryBOULincoln3 hr
Jul 29, 5:05 PM MDTFlash Flood WarningBOULarimer6 hr
Jul 29, 5:18 PM MDTAreal Flood AdvisoryBOULogan, Washington, Weld3 hr
Jul 29, 5:55 PM MDTAreal Flood AdvisoryBOUElbert, Lincoln3 hr

Nearby

Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.